MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO THIN OFFSET W/8.0MM STOP (9.0 X 0.38 X 27.0MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO THIN OFFSET W/8.0MM STOP (9.0 X 0.38 X 27.0MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Model Number 2296003528
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting device return.
 
Event or Problem Description
It was reported that during a blade broke during an anterior cruciate ligament surgical procedure.It was also reported that there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6; the reported product involved with this event was returned for evaluation and the reported failure of blade breakage was confirmed.The blade was evaluated by product engineering who concluded that based on the analysis performed on the blade, it is reasonable to suggest that blade fractures occurred due to the bending forces applied to the blade, evident from the heavy loading marks on the blade mounts, and / or the shock loading forces applied to the blade, evident from the damage sustained to the dead stop.The product instructions for use(ifu) for the handpeice for use with this blade contain the following warning; "do not apply excessive pressure, such as bending or prying,with the blade.Excessive pressure may bend or fracture the blade and cause tissue damage and/or loss of tactile control".

Brand Name
THIN OFFSET W/8.0MM STOP (9.0 X 0.38 X 27.0MM)
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key9285980
Report Number0001811755-2019-03664
Device Sequence Number16181872
Product Code GFA
UDI-Device Identifier04546540046710
UDI-Public04546540046710
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model Number2296003528
Device Catalogue Number2296003528
Device Lot Number19070017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1